Aa
Aa
A
A
A
Close
574118 tn?1305135284

Akathisia / Help

Hi Colleagues

Lately my akathisia increased. I tried to see whether it's due to the AD (stablon) or the seroquel. I found out that all atypical antipsychotics do it. Here a paragraph from the web

""" I have schizoaffective disorder. After having taken clozapine/Clozaril for two years, I started to have akathisia. Akathisia makes me feel like I can't sit still, I have to walk around, and I feel like I want to jump out of my skin. It is so bad that short of discontinuing clozapine I would have to be hospitalized. I only took about 300mg/day. Taking more clozapine makes it worse. What is ironic is that clozapine had worked very well for me. Next, I tried Zyprexa. After two months on a low dose of Zyprexa, I started to experience akathisia. More Zyprexa made it worse. Next, I tried Seroquel and it caused akathisia, too. Further, depakote does the same thing"""

Now I wonder for this bloody bipolarity how can one resolve the issue of meds. If you give one med up due to its side effects, then by substituting another one you get another worse side efect. True i have it from a long time such that I can't tell when exactly but it increased lately. Strange the letter says also depakote

Sure there are others here who have it.

It's hazardous if i cut my seroquel. Can you tell me how to deal with this nasty symptom
thanks
ezz

8 Responses
Sort by: Helpful Oldest Newest
574118 tn?1305135284
I forgot to mention my meds:

risperidone 1mg (atypical AP) at night
stelazine 2mg (typical AP) morning and noon each of 1mg
seroquel 50mg (atypical AP) at night
stablon 12.5mg (AD/SSRE) morning
xanax 0.375mg (tranquilizer) morning 0.125 and night 0.25

Usually the Akathisia is more pronounced in the morning.
many thanks
Helpful - 0
585414 tn?1288941302
3 antipsychotics in combination is certainly enough to cause akathesia. Perhaps as has been suggested they could change it to one antipsychotic at a clinical dose which would also be more effective. Speak to a psychiatrist who would understand that. And a side effect pill added could reduce the akathesia.
Helpful - 0
574118 tn?1305135284
Hi IL
thanks for replying.
how severe is that or dangerous and would it last forever
thanks
Helpful - 0
585414 tn?1288941302
Akathesia is a temporary movement disorder so it would mitigate if medications were adjusted and it was treataed.
Helpful - 0
574118 tn?1305135284
thanks indeed for your time and advise
have a good day
ezz
Helpful - 0
Avatar universal
I also have it. I did research on it and some doctors said the vitamin B6 helps. I take it -- a lot. 1200 mg a day without side effects. It does help.
Helpful - 0
Avatar universal
I have tardive disconesia and akathesia and multiple other health conditions. One of those being gluten sensitivity which impacts my entire body.  My condition worsens when I am not on my diet and my stored iron is low.  Finding a balance is difficult and frustrating.  I can not take medications due to multiple allergies and unfortunately the akathesia did not go away once all meds were stopped.  I was told this is rare,however; it can happen.  I would like to know if anybody has natural ways to manage the symptoms.   I feel like I am going crazy at times.  I am being impacted in my everyday life,hard time focusing,irritable and feel helpless.  Any suggestions would be appreciated.
Helpful - 0
585414 tn?1288941302
  There are a number of supplements that in clinical studies
have shown some efficacy on tardive conditions.
Two of the more commonly used ones are vitamin e
and fish oil. There are other supplements as well
which I take under the supervision of my psychiatrist
and neurologist who is a movement disorders specialist.
  It would be necessary to consult with an appropriate specialist
before taking any treatment for tardive. Movement disorders
specialists have full knowledge about how to diagnose
and treat tardive conditions. It would be worthwhile
to make an appointment with one. Most major hospitals
have an outpatient movement disorders clinic.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.